(54.224.197.251)
Users online: 2125    [ij] [ij] [ij] 
Example of HTML Menu
Email id
 

Journal of Forensic Medicine and Toxicology
Year : 2012, Volume : 29, Issue : 2
First page : ( 81) Last page : ( 86)
Print ISSN : 0971-1929. Online ISSN : 0974-4568.

Accidental inhalational poisoning by multiple pesticides of organophosphorus group in an aged person; an uncommon occurrence

Kumar Alok1, Pathak Asha1, Verma Archana1, Kumar Sushil1

1Associate Professor & Head, Department of Forensic Medicine & Toxicology, Rural Institute of Medical Sciences and Research, Saifai, Etawah – 206301 (U.P.), India

2Assistant professor, Department of Pharmacology, Rural Institute of Medical Sciences and Research, Saifai, Etawah – 206301 (U.P.)

3Assistant Professor, Department of Neurology, Rural Institute Of Medical Sciences and Research, Saifai, Etawah – 206301 (U.P.)

4Associate Professor, Deptt. of Forensic Medicine & Toxicology, G.S.V.M. Medical College, Kanpur (U.P.)

*Corresponding Author: contact: drsalok@rediffmail.com Ph.No.: 09412801852

Online published on 29 April, 2015.

Abstract

Acute pesticide poisoning is a global public health problem and accounts for thousands of deaths worldwide every year. Most of fatalities occur due to exposure to (OP), organochlorines and aluminium phosphide. Among them, organophosphates OP poisoning is common-est in India. OP compounds account for a significant pesticide related illness and death in developing countries, including India, which is a predominantly agrarian country with large rural population and pesticides are extensively used in farming. Acute OP poisoning is a medical emergency with fatal outcome if not managed meticulously. It is typically suicidal, and very uncommonly accidental or homicidal in nature.

Its most common presentation is deliberate self ingestion in young population (20 -30 yrs) for suicidal purpose and quite uncommon in aged people more than 50 yrs. In this communication we report a case of a 55 yrs old farmer who had accidental inhalational exposure of multiple OP pesticides during routine spraying in fields, despite of taking preventive measures. He was admitted to causality, showed a good clinical response to treatment and had a successful recovery.

Top

Keywords

Organophosphate, Pesticide, Accidental, Inhalational, Poisoning.

Top

  
║ Site map ║ Privacy Policy ║ Copyright ║ Terms & Conditions ║ Page Rank Tool
297,486,777 visitor(s) since 30th May, 2005.
All rights reserved. Site designed and maintained by DIVA ENTERPRISES PVT. LTD..
Note: Please use Internet Explorer (6.0 or above). Some functionalities may not work in other browsers.